Alert archive / Wyoming / Wind Chill Warnings in 2005
Wind Chill Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill warning at Dec 5, 2005, 2:23 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2005, 2:23 AM MST (09:23 UTC)
- Expired
- Dec 5, 2005, 7:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 050923 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 223 AM MST MON DEC 5 2005 WYZ063-065-051500- /O.NEW.KCYS.WC.W.0001.051205T0923Z-051205T1500Z/ SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...CENTENNIAL...LARAMIE 223 AM MST MON DEC 5 2005 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. A STRONG PRESSURE GRADIENT COUPLED WITH COLD OVERNIGHT TEMPERATURES WILL GENERATE WIND CHILL VALUES OF 30 TO 40 BELOW ZERO IN AND AROUND THE SIERRA MADRE AND MEDICINE BOW MOUNTAINS THROUGH 8 AM. WIND CHILL VALUES WILL RANGE FROM 10 TO 20 BELOW ZERO THROUGH THE REMAINDER OF THE DAY IN THE MOUNTAINS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ COPLEY
1 follow-up statement
000 WWUS45 KCYS 051400 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 700 AM MST MON DEC 5 2005 WYZ063-065-051500- /O.CAN.KCYS.WC.W.0001.000000T0000Z-051205T1500Z/ SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...CENTENNIAL...LARAMIE 700 AM MST MON DEC 5 2005 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL WARNING. TEMPERATURES ARE SLOWLY WARMING AND WIND CHILLS CURRENTLY RANGE BETWEEN 10 BELOW ZERO TO 20 BELOW ZERO. THESE ARE STILL DANGEROUS WIND CHILL VALUES IF PRECAUTIONS ARE NOT TAKEN. $$ COPLEY
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Dec 4, 8:50 PM MST, 5 hours 33 minutes earlier.
Area forecast discussion, Dec 4, 8:50 PM MST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
850 PM MST SUN DEC 4 2005
HAVE UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR
MONDAY. MODELS CONTINUE ADVERTISE THE NORTHWEST WINDS FOR TOMORROW
SO DONT SEE A PROBLEM IN UPGRADING AT THIS TIME. JG
.SHORT TERM...THROUGH TUESDAY...PERSISTENT NORTHWEST FLOW
CONTINUES WITH ANY MINOR DISTURBANCE LIABLE TO SET OFF SNOW
SHOWERS FOR THE NEXT 36 HOURS. SHOULD SEE A LULL IN ACTIVITY
TOMORROW AS DOWNSLOPE DRIES OUT THE LOWER LEVELS. WINDS ARE GOING
TO GET GUSTY MONDAY...AS 700 MB GRADIENT INCREASES. A HIGH WIND
WATCH HAS BEEN HOISTED TO COVER THE POSSIBILITY OF 60-70 MPH GUSTS
FROM I-25 WEST TO THE LARAMIE RANGE. THE SHARP COLD FRONT THAT HAS
BEEN ANTICIPATED FOR THE PAST FEW DAYS IS STILL ON TRACK TO ARRIVE
TUESDAY MORNING. IT WILL BRING THE COLDEST AIR OF THE SEASON TO
THE AREA. THE BEST DYNAMICS FOR SNOWFALL WILL IMPACT AREAS WEST OF
I-25.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...NOTABLE ASPECT OF THIS
WEEK WILL BE THE EXTREMELY COLD TEMPS WEDNESDAY AND THURSDAY.
BACKDOOR FRONT WILL HAVE ALREADY CRASHED THROUGH THE DISTRICT ON
TUESDAY LEAVING ARCTIC AIR IN PLACE. WIND CHILLS WILL APPROACH
MINUS 30 IN OUR NEB ZONES...WITH WY NOT FAR BEHIND. WILL HAVE TO
WATCH FOR POSSIBLE HIGHLIGHTS. HIGH PRESSURE WILL NOSE IN CREATING
UPSLOPE FLOW THROUGH LATE WEDNESDAY. LIMITED MOISTURE WILL ONLY
ALLOW LIGHT SNOW WITH THIS...BUT MOUNTAINS MAY SEE A FEW ADDITIONAL
INCHES. RAPID MODIFICATION TAKES PLACE ON THURSDAY AS DOWNSLOPE
TAKES OVER. WILL BE ABOVE NORMAL BY FRIDAY AND WILL CONTINUE
THROUGH THE WEEKEND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 8 AM MONDAY TO 5 PM MONDAY FOR WYZ064-
WYZ065-WYZ066-WYZ067-WYZ069.
NE...NONE.
&&
SHORT TERM...JG/POMEROY
LONG TERM....SOWKOHazardous weather outlook, Dec 4, 8:52 PM MST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 852 PM MST SUN DEC 4 2005 NEZ001>003-019>021-054-055-WYZ059>063-068-070-052015- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-GOSHEN-PINE BLUFFS- 852 PM MST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL PUSH ACROSS THE AREA TODAY AND TONIGHT. BREEZY NORTHWEST WINDS 15 TO 25 MPH AND GUSTY WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WILL GENERALLY RANGE BETWEEN ZERO AND 10 BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY. FRIGID ARCTIC AIR WILL DROP SOUTH TUESDAY AND WEDNESDAY BRINGING SOME LIGHT SNOW. HIGHS DURING THIS PERIOD WILL BARELY REACH THE 20S. LOWS TUESDAY NIGHT WILL DROP TO THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND CHILL VALUES WILL RANGE BETWEEN 10 BELOW AND 20 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ064>067-069-052015- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 852 PM MST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SNOW SHOWERS WILL PUSH ACROSS THE AREA TODAY AND TONIGHT. BREEZY NORTHWEST WINDS 15 TO 25 MPH AND GUSTY WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WILL GENERALLY RANGE BETWEEN ZERO AND 10 BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WARNING HAS BEEN POSTED FOR MONDAY WITH WINDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH POSSIBLE. PLEASE REFER TO THE LATEST HIGH WIND WATCH STATEMENT /WWUS75 KCYS/ FOR MORE DETAILS. SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY. FRIGID ARCTIC AIR WILL DROP SOUTH TUESDAY AND WEDNESDAY BRINGING SOME LIGHT SNOW. HIGHS DURING THIS PERIOD WILL BARELY REACH THE 20S. LOWS TUESDAY NIGHT WILL DROP TO THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND CHILL VALUES WILL RANGE BETWEEN 10 BELOW AND 20 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JG
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 8:40 PM MST | High Wind Warning | CYS | 18 days | |
| Dec 5, 2:49 PM MST | Snow Advisory | CYS | 27 hr |
Nearby
Wind Chill Warnings in Wyoming, 2005Every wind chill warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.